MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TI POWERPORT W/ ATTACH 8 FR CHRONO, INTER W/O PLUG; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TI POWERPORT W/ ATTACH 8 FR CHRONO, INTER W/O PLUG; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1708001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930); Thrombosis/Thrombus (4440)
Date of Event 11/15/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the litigation process that sometimes post a port placement, the patient allegedly experienced with thrombosis and infection.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 05/2017), g2, g3.H11: b3, b5, d4 (medical device lot number), h6 (patient, result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that two months and twelve days post a port placement via the right internal jugular vein, the patient allegedly developed with deep vein thrombosis of the right internal jugular vein.It was further reported that patient allegedly developed with bacterial infection with the culture resulted positive for meticillin sensitive staphylococcus aureus bacteria.Reportedly, the port was removed.However, the current status of the patient is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.The medical records allege the patient underwent placement of right internal jugular port-a-catheter device for treatment of gastric adenocarcinoma.The right internal jugular vein was accessed using a needle and guidewire was placed and confirmed to be in the superior vena cava using fluoroscopy.Created a pocket just inferior to the right clavicle for the port-a-catheter device by incising the skin and carrying it down to the level of the muscle and fascia using electrocautery.Enlarged the incision in the neck where the guidewire had been placed and a tunneling device was used to connect to tunnel from the port pocket up to the neck incision and the catheter was brought through this tunnel above the level of clavicle.The catheter was trimmed to appropriate size at approximately 28 cm to reside in the superior vena cava under fluoroscopic guidance.The sheath was then placed over the guidewire and the catheter was placed into the sheath and secured in position.Around two months later, the patient underwent right upper extremity venous duplex study which showed echogenic material present in the right jugular vein, non-compressible, no flow detected.Consistent with deep vein thrombosis of the right jugular vein.Two days later, the patient presented with the complaints of left jugular deep vein thrombosis with 3 positive blood cultures for staphylococcus aureus.The patient had deep vein thrombosis in the area of the right jugular vein.Scheduled to have port-a-cath removal.Planned to continue with iv vancomycin and heparin.The same day, patient underwent removal of port procedure for right internal jugular deep venous thrombosis and possible port infection with positive blood cultures.A 3 cm incision was made, and subcutaneous tissue was dissected, and the port-a-cath pocket was opened.The patient had some slimy material inside of the capsule.Swabs for culture were obtained.The port-a-cath was separated from the sutures and dissected the clasp and the catheter.The tip of the catheter was sent for gram stain and culture, and the port was sent for gross only.This appeared to have developed reactive material with thin slimy biofilm that appeared to signify infection.Excised the port pocket and wound was irrigated copiously.Per the medical record review, it was confirmed the patient had a bacterial infection and thrombosis.However, the relationship between the port and the alleged adverse event is unknown, and there was no device malfunction that was reported or occurred.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 05/2017).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TI POWERPORT W/ ATTACH 8 FR CHRONO, INTER W/O PLUG
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19122921
Report Number3006260740-2024-01774
Device Sequence Number12667813
Product Code LJT
UDI-Device Identifier00801741026584
UDI-Public(01)00801741026584
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1708001
Device Lot NumberREZG0471
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/15/2024
07/29/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date06/11/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale